This site uses cookies to store information on your computer. I'm fine with this Cookie information

Drug Warning Following Death in Alexandria

July 09, 2013 2:39 PM

News Image

Officers from Police Scotland are reinforcing a drugs warning following the death of an 18 year-old woman in Alexandria in the early hours of Tuesday morning, 9 July 2013.

An investigation is underway and our enquiries have so far revealed that the woman, along with three friends, had taken what they thought were ecstasy tablets. The tablets were described as green with a Rolex crown logo stamped on them. This is clearly a cause for concern.

Three men, aged 18, 21 and 25 have been admitted to the Royal Alexandra Hospital. The 18 year-old and 21 year old have since been discharged, however the 25 year old man remains within the hospital.

Superintendent Grahame Clarke said: “Our priority is to ensure the safety and well-being of our communities. Public warnings have been issued recently in relation to the dangers of taking ecstasy, or indeed tablets being passed off as ecstasy. They are illegal and could contain a cocktail of toxic ingredients. We have yet to establish if this particular pill is to blame for the death of this young woman, but the fact that she and her friends took pills described as green and with a Rolex stamp on it causes us real concern.

“The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have. Drugs are dangerous and illegal. I would strongly advise people to avoid any such pills or drugs and report any information to police.”

At this time of year there are numerous music festivals, including T in the Park which runs from Friday this week. We would urge people to enjoy the festivals and keep themselves safe. Possession of controlled drugs and supplying anyone else with drugs is illegal. Festivals organisers adopt a zero tolerance approach to illegal drugs and work alongside the police to tackle this criminal activity.

There will be drugs amnesty bins at the entrance to the campsites at T in the Park, where illegal substances can be disposed of without risk of exclusion or prosecution. Once inside the festival venue, drugs will not be tolerated and anyone caught dealing or carrying drugs will be arrested. Police Scotland’s specialist drugs dogs will also be operating at T in the Park.

Police Scotland is continuing work with its NHS partners in connection with this investigation.

Glasgow Royal Infirmary Senior Specialty Doctor in Emergency Medicine, Dr Richard Stevenson said:  “We are deeply concerned about the number of drug related deaths. Symptoms to look for include a high temperature, aggression and muscle pains as well as an extreme exaggerated expected effect of the drug such as hallucinations and excitability which would be very alarming and unpleasant to the person experiencing them.

“These symptoms are treatable if help is sought early I would urge anyone who begins to feel unwell or feels a more intense high than usual after taking any drug which they think is ecstasy or not to seek immediate medical help.”

If anyone has any information about the sale or supply of such tablets, please contact police on the non emergency number, 101, or contact Crimestoppers on 0800 555 111 where you can give information anonymously.

Search by :

Keyword :

Start Date :

End Date :